Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 19, 2022, 1:44 PM CDT for Culberson County, Texas; Eddy County, New Mexico. It took effect at Apr 20, 2022, 9:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 1:44 PM CDT (18:44 UTC)
- In effect from
- Apr 20, 2022, 9:00 AM CDT
- Expired
- Apr 20, 2022, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
444 WWUS74 KMAF 191844 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 144 PM CDT Tue Apr 19 2022 NMZ027-TXZ270-271-201200- /O.UPG.KMAF.HW.A.0020.220420T1400Z-220421T0200Z/ /O.NEW.KMAF.HW.W.0024.220420T1400Z-220421T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 144 PM CDT Tue Apr 19 2022 /1244 PM MDT Tue Apr 19 2022/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 9 AM CDT /8 AM MDT/ to 9 PM CDT /8 PM MDT/ Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
529 WWUS74 KMAF 200821 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 321 AM CDT Wed Apr 20 2022 NMZ027-TXZ270-271-202100- /O.CON.KMAF.HW.W.0024.220420T1400Z-220421T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 321 AM CDT Wed Apr 20 2022 /221 AM MDT Wed Apr 20 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 9 AM CDT /8 AM MDT/ to 9 PM CDT /8 PM MDT/ today. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
429 WWUS74 KMAF 201849 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 149 PM CDT Wed Apr 20 2022 NMZ027-TXZ270-271-210200- /O.CON.KMAF.HW.W.0024.000000T0000Z-220421T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 149 PM CDT Wed Apr 20 2022 /1249 PM MDT Wed Apr 20 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 19, 12:32 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 19, 12:32 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1232 PM CDT Tue Apr 19 2022
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Tue Apr 19 2022
Currently holding to MVFR cigs at KMAF with slow lifting of the
ceilings occurring last few hrs. Expecting MVFR to hold thru the
afternoon with degrading ceilings after 01z for a brief period of
time. Hi-res guidance consistent with a few hrs of IFR ceilings
b/w 02-05z before dry air overcomes the PBL and ceilings rapidly
improve into the early AM. For remainder of terminals, prevailing
VFR expected with KHOB possibly sneaking in some MVFR ceilings for
an hour or two (03-05z) before rapidly improving. Winds will
remain elevated out of the S/SE everywhere with the eastern
terminals remaining high into the AM thanks to persistent LLJ.
Winds will be on the rise out of the SW towards end of TAF cycle.
&&
.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 253 AM CDT Tue Apr 19 2022
Surface high pressure centered over the Midwest is causing easterly
winds that are advecting higher dewpoints into the area. Models are
showing this moisture will produce some showers across the eastern
Permian Basin today though there will be a limiting factor...a
strong inversion from 850-700mb. It doesn't help that low clouds
will hang in all day and limit insolation as a destabilizing factor
and there is no obvious upper level source of instability. Brisk low
level winds may generate some instability but any showers that
develop will probably produce little rain amounts and thus have kept
PoPs today low.
Temperatures will be nice for this time of year with the low clouds
keeping highs in the 70s and 80s east of the Pecos River, more
seasonal highs will be seen farther west. Enjoy the respite because
fewer clouds and warm air advection will send temps much higher
tomorrow with an outside shot of record highs being possible.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 253 AM CDT Tue Apr 19 2022
An upper trough will move over the Great Lakes Region and another
upper trough will begin moving over the West Coast on Thursday.
Mostly westerly upper winds will be over Southeast New Mexico and
West Texas. A dryline will be across the eastern Permian Basin and
Lower Trans Pecos Thursday afternoon. Southwest surface winds west
of the dryline will contribute to downslope warming Thursday with
highs mostly in the 90s. The upper trough to the west will progress
eastward on Friday. A dryline will again be across the area Friday
afternoon with surface winds increasing out of the south to
southwest. Temperatures will cool a little from the previous day and
thunderstorms will be possible, mainly across the Permian Basin and
Lower Trans Pecos Friday afternoon and evening. Temperatures will
cool, mostly across western portions of the area, on Saturday as the
upper trough begins to move into the central part of the country.
Thunderstorms will also be possible Saturday afternoon and evening
with a dryline present. The upper trough will continue moving over
the central part of the country on Sunday with a cold front expected
to move into West Texas and Southeast New Mexico. Showers and
thunderstorms will remain possible across the area on Sunday with
the upper lift from the trough and the front combining with low-
level moisture. High temperatures on Monday are expected to mostly
be in the 70s and 80s. Showers and thunderstorms will again be
possible across eastern portions of the area on Monday as the upper
trough remains over the central part of the country. The upper
trough begins to move east of the region next Tuesday, but
temperatures are expected to remain cool as the surface high moves
near the area.
&&
.FIRE WEATHER...
Issued at 638 AM CDT Tue Apr 19 2022
Elevated to near critical fire weather is expected across portions
of the area west of the Pecos River today. Low relative humidity
values will be present this afternoon from Eddy County southward to
the Presidio Valley. RFTI values may reach 3 to 4 across these areas
today and ERC percentiles are expected to be at least 90 percent
across the whole area. A Fire Danger Statement has been issued for
the above mentioned area for today. Winds will increase out of the
west for Wednesday with low relative humidity values expected across
almost the whole area with most locations experiencing humidity in
the single digits. Winds on Wednesday are expected to be above 20
mph in the Guadalupe and Delaware Mountains and near 20 mph across
the surrounding plains. RFTI values are expected to range from 4 to
8 across most of the area with extreme RFTI values in and near the
Guadalupe and Delaware Mountains. The Fire Weather Watch for
Wednesday will remain in effect. Elevated to critical fire weather
is expected across a portion of the area through the end of the week
with Friday of particular concern as winds increase across the
area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 63 97 63 97 / 10 0 0 10
Carlsbad 57 92 55 93 / 0 0 0 0
Dryden 63 97 64 94 / 10 10 0 10
Fort Stockton 62 97 61 96 / 0 0 0 10
Guadalupe Pass 60 85 58 85 / 0 0 0 0
Hobbs 54 92 53 92 / 0 0 0 0
Marfa 48 89 49 90 / 0 0 0 10
Midland Intl Airport 62 96 62 96 / 0 0 0 0
Odessa 63 95 63 96 / 0 0 0 10
Wink 55 96 54 97 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Wednesday morning through late Wednesday
night for Andrews-Chinati Mountains-Crane-Davis Mountains-
Davis Mountains Foothills-Dawson-Eastern Culberson County-
Ector-Gaines-Guadalupe Mountains Above 7000 Feet-Guadalupe
and Delaware Mountains-Loving-Marfa Plateau-Martin-Midland-
Pecos-Presidio Valley-Reeves County Plains-Upton-Van Horn
and Highway 54 Corridor-Ward-Winkler.
High Wind Watch from Wednesday morning through Wednesday evening
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
NM...Fire Weather Watch from Wednesday morning through Wednesday
evening for Chaves Plains-Eddy Plains-Lea-Sacramento
Foothills and Guadalupe Mountains.
High Wind Watch from Wednesday morning through Wednesday evening
for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...10
LONG TERM....80
AVIATION...87Hazardous weather outlook, Apr 19, 3:21 AM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 321 AM CDT Tue Apr 19 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-200830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 321 AM CDT Tue Apr 19 2022 /221 AM MDT Tue Apr 19 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. A High Wind Warning remains in effect for Guadalupe Pass this morning. Elevated fire weather conditions are expected this afternoon and evening in the Guadalupe Mountains of Texas, Delaware, Davis, and Chinati Mountains, as well as the adjacent plains and Reeves County. There is a chance of thunderstorms today across central and eastern portions of the Permian Basin and the Lower Trans Pecos. Gusty winds will be possible with these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to critical fire weather conditions are possible each day this week. On Wednesday a Fire Weather Watch is in effect for Southeast New Mexico and much of West Texas. A High Wind Watch is in effect for the Guadalupe and Delaware Mountains Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 19, 9:12 AM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
912 AM CDT Tue Apr 19 2022
TXZ075-082-191500-
Pecos TX-Terrell TX-
912 AM CDT Tue Apr 19 2022
...A strong thunderstorm will impact portions of southeastern Pecos
and north central Terrell Counties through 1000 AM CDT...
At 911 AM CDT, Doppler radar was tracking a strong thunderstorm 22
miles north of Sanderson, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Pecos
and north central Terrell Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3039 10239 3056 10232 3049 10191 3023 10201
TIME...MOT...LOC 1411Z 288DEG 15KT 3045 10228
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 19, 10:06 AM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1006 AM CDT Tue Apr 19 2022
TXZ082-191530-
Terrell TX-
1006 AM CDT Tue Apr 19 2022
...A strong thunderstorm will impact portions of northeastern Terrell
County through 1030 AM CDT...
At 1005 AM CDT, Doppler radar was tracking a strong thunderstorm over
Terrell County Gas Plant, or 21 miles south of Sheffield, moving east
at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3035 10170 3033 10174 3029 10176 3025 10176
3029 10198 3047 10196 3048 10169 3046 10170
3047 10173 3044 10172 3042 10174 3040 10170
3038 10170 3036 10166 3034 10166
TIME...MOT...LOC 1505Z 276DEG 23KT 3038 10189
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:12 AM CDT | Special Weather Statement | MAF | Terrell | 48 min |
| Apr 19, 10:06 AM CDT | Special Weather Statement | MAF | Terrell | 24 min |
| Apr 19, 2:04 PM CDT | Red Flag Warning | MAF | Andrews, Brewster, Crane, Culberson, Dawson, Ector and 11 more | 31 hr |
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.